Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 42, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 5, 2008, 5:34 PM CDT for 4 counties in Kansas. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2008, 5:34 PM CDT (22:34 UTC)
- Expired
- May 5, 2008, 6:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
Counties Finney County, KS, Hodgeman County, KS, Lane County, KS, Ness County, KS
The radar
The Dodge City radar (KDDC), 58 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 5:55 PM CDT | HAIL 1 | 16 Wnw Jetmore, KS | |
| May 5, 5:57 PM CDT | HAIL 1 | 11 N Kalvesta, KS | |
| May 5, 6:05 PM CDT | HAIL 0.75 | 17 Wnw Jetmore, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 2:40 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 052234 SVRDDC KSC055-083-101-135-052330- /O.NEW.KDDC.SV.W.0042.080505T2234Z-080505T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 534 PM CDT MON MAY 5 2008 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN FINNEY COUNTY IN SOUTHWEST KANSAS. NORTHWESTERN HODGEMAN COUNTY IN SOUTHWEST KANSAS. SOUTHEASTERN LANE COUNTY IN WEST CENTRAL KANSAS. SOUTHWESTERN NESS COUNTY IN WEST CENTRAL KANSAS. * UNTIL 630 PM CDT * AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL THE SIZE OF GOLF BALLS OR LARGER...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTHWESTERN HODGEMAN COUNTY... OR 13 MILES NORTHEAST OF KALVESTA. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF NORTHEASTERN FINNEY...NORTHWESTERN HODGEMAN... SOUTHEASTERN LANE AND SOUTHWESTERN NESS COUNTIES. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. THIS WARNING EXTENDS THE PREVIOUS WARNING ISSUED FOR NORTHWESTERN HODGEMAN AND SOUTHWESTERN NESS COUNTIES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3839 9997 3806 9998 3814 10038 3835 10037 TIME...MOT...LOC 2234Z 280DEG 2KT 3822 10018 $$ UMSCHEID
3 follow-up statements
000 WWUS53 KDDC 052248 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 548 PM CDT MON MAY 5 2008 KSC055-083-101-135-052330- /O.CON.KDDC.SV.W.0042.000000T0000Z-080505T2330Z/ LANE KS-NESS KS-FINNEY KS-HODGEMAN KS- 548 PM CDT MON MAY 5 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTHWESTERN HODGEMAN...NORTHEASTERN FINNEY...SOUTHWESTERN NESS AND SOUTHEASTERN LANE COUNTIES... AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL THE SIZE OF GOLF BALLS OR LARGER...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTHEASTERN FINNEY COUNTY...OR 11 MILES NORTH OF KALVESTA...MOVING SOUTHEAST AT 4 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF NORTHEASTERN FINNEY...NORTHWESTERN HODGEMAN... SOUTHEASTERN LANE AND SOUTHWESTERN NESS COUNTIES. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...TORNADO DEVELOPMENT IS POSSIBLE. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3839 9997 3806 9998 3814 10038 3835 10037 TIME...MOT...LOC 2248Z 294DEG 3KT 3821 10023 $$ UMSCHEID
000 WWUS53 KDDC 052316 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 615 PM CDT MON MAY 5 2008 KSC055-083-101-135-052330- /O.CON.KDDC.SV.W.0042.000000T0000Z-080505T2330Z/ LANE KS-NESS KS-FINNEY KS-HODGEMAN KS- 615 PM CDT MON MAY 5 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTHWESTERN HODGEMAN...NORTHEASTERN FINNEY...SOUTHWESTERN NESS AND SOUTHEASTERN LANE COUNTIES... AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTHWESTERN HODGEMAN COUNTY...OR 11 MILES NORTHEAST OF KALVESTA...MOVING SOUTHEAST AT 3 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF NORTHEASTERN FINNEY...NORTHWESTERN HODGEMAN... SOUTHEASTERN LANE AND SOUTHWESTERN NESS COUNTIES. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. VERY HEAVY RAINFALL IS OCCURRING WITH THIS VERY SLOW MOVING STORM. SIGNIFICANT PONDING OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3839 9997 3806 9998 3814 10038 3835 10037 TIME...MOT...LOC 2315Z 294DEG 3KT 3819 10019 $$ UMSCHEID
000 WWUS53 KDDC 052330 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 629 PM CDT MON MAY 5 2008 KSC055-083-101-135-052339- /O.EXP.KDDC.SV.W.0042.000000T0000Z-080505T2330Z/ LANE KS-NESS KS-FINNEY KS-HODGEMAN KS- 629 PM CDT MON MAY 5 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HODGEMAN... NORTHEASTERN FINNEY...SOUTHWESTERN NESS AND SOUTHEASTERN LANE COUNTIES EXPIRES AT 630 PM CDT... THE MOST SEVERE PORTION OF THE STORM HAS MOVED INTO WESTERN HODGEMAN COUNTY. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN HODGEMAN COUNTY UNTIL 715 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3839 9997 3806 9998 3814 10038 3835 10037 TIME...MOT...LOC 2329Z 321DEG 6KT 3813 10016 $$ UMSCHEID
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:36 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 5, 3:36 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 336 PM CDT MON MAY 5 2008 .DISCUSSION... DAYS 1-2... ALL THE INGREDIENTS ARE COMING TOGETHER FOR THUNDERSTORMS THROUGH EARLY AFTERNOON WEDNESDAY. A DEEP UPPER TROUGH OFF OF BAJA WILL EJECT EAST ACROSS THE SOUTHERN ROCKIES AND SOUTHERN PLAINS THROUGH WEDNESDAY. AHEAD OF THIS SYSTEM, RICH GULF MOISTURE WILL CONTINUE TO FLOW NORTHWARD FROM THE GULF OF MEXICO. A DRYLINE WAS SITUATED FROM CENTRAL NM INTO SE CO AND FAR WESTERN KS THIS AFTERNOON. AN OUTFLOW FROM NOCTURNAL STORMS STRETCHED FROM GARDEN CITY TO FAR NORTHERN OKLAHOMA. ALTHOUGH JET STREAK DYNAMICS ARE RATHER WEAK THIS AFTERNOON, SW KS IS STILL UNDERNEATH A BROAD UPPER JET THAT WILL HELP VENTILATE AND MAINTAIN ANY STORMS THAT DEVELOP ALONG THE DRYLINE AND OUTFLOW BOUNDARY. GIVEN THE STRONG SFC HEATING AND COLD MID LEVEL TEMPS, CAPPING WILL NOT BE AN ISSUE. STORMS THAT DEVELOP THIS EVENING WILL LIKELY LINGER MOST OF THE NIGHT AS CONVERGENCE INCREASES ALONG THE NORTHERN EDGE OF THE NOCTURNAL LOW LEVEL JET. IN FACT ELEVATED STORMS WERE ONGOING IN CENTRAL KS THIS AFTERNOON. IT IS FAIRLY UNUSUAL FOR ELEVATED CONVECTION TO PERSIST ALL DAY. AFTER A BREAK MID TO LATE TUESDAY MORNING, A DRYLINE WILL HELP INITIATE STORMS TUESDAY AFTERNOON, ESPECIALLY ALONG AND EAST OF A LINE FROM SCOTT CITY TO LIBERAL. ALSO, TONIGHTS STORMS WILL PROBABLY LEAVE AN OUTFLOW BOUNDARY ACROSS SOUTHERN KANSAS, AND THIS BOUNDARY COULD ALSO SERVE TO INITIATE STORMS. STORMS TUESDAY AFTERNOON WILL LIKELY LINGER INTO TUESDAY NIGHT AS A STRONG SHORTWAVE TROUGH APPROACHES FROM THE SW. THIS SYSTEM WILL BE PASSING TO OUR SOUTH ON WEDNESDAY. THE MODELS INDICATE THAT MOISTURE WILL WRAP AROUND THE SYSTEM INTO CENTRAL AND SOUTHERN KANSAS AND POSSIBLY AS FAR WEST AS DODGE CITY. AS THE MID LEVEL COLD COOL ARRIVES, THUNDERSTORMS WILL DEVELOP BY MID TO LATE MORNING AND THEN PROGRESS ACROSS SOUTHERN KANSAS INTO EARLY AFTERNOON. WITH SEVERAL ROUNDS OF STORMS EXPECTED, A FEW PLACES MAY SEE EXCESSIVE RAIN AMOUNTS WHICH COULD CAUSE FLOODING. OF COURSE, AS IS TYPICAL IN SOUTHWEST KANSAS, THERE WILL BE PLACES THAT RECEIVE MUCH LESS RAIN. OVERNIGHT LOWS WILL BE QUITE MILD GIVEN THE HIGH DEWPOINTS. BUT OUTFLOW FROM STORMS COULD STILL COOL TEMPS INTO THE UPPER 50S. MAXES TUESDAY MAY BE SIMILAR TO TODAY. BUT TONIGHTS STORMS AND LEFTOVER MESOSCALE OUTFLOW BOUNDARIES COULD KEEP CERTAIN AREAS COOLER THAN OTHERS. TODAY IS A GOOD EXAMPLE OF THIS. MCS ACTIVITY PERSISTED THROUGH THE DAY IN CENTRAL KS AND THEY STAYED MUCH COOLER. DAYS 3-7... AN UPPER LOW OVER WESTERN OKLAHOMA WILL MOVE RAPIDLY EASTWARD BY THURSDAY MORNING WITH ANY LINGERING WRAP AROUND PRECIP MOVING OUT TOWARD MORNING. SEVERAL SHORTWAVE TROUGHS IN WESTERLY FLOW ALOFT ARE SCHEDULED TO MOVE ACROSS THE REGION WITH THE FIRST ONE ON FRIDAY AND ANOTHER MORE SUBSTANTIAL WAVE ON SATURDAY THEN RIDGING ON MONDAY MORNING. THE FIRST WAVE WILL PUSH A SURFACE LOW NEAR ELKHART TO THE SOUTH OF THE AREA AND INTO OKLAHOMA ON FRIDAY FOLLOWED BY ANOTHER LOW PRESSURE SYSTEM MOVING AGAIN NEAR ELKHART TO THE SOUTH OF THE DODGE CITY CWA INTO THE WEEKEND. MUCH OF THE PRECIP WILL STAY MAINLY SOUTH. THERE COULD BE SOME PERIODS OF LOW STRATUS IN THE MORNINGS WITH UPSLOPE FLOW. AS FOR TEMPERATURES THE OVERNIGHT LOWS SHOULD BE MOSTLY IN THE 40S WITH HIGHS IN THE 60S TO NEAR 70 WITH A WARMING TREND ON MONDAY IN THE MID TO UPPER 70S. .AVIATION... SCATTERED SEVERE THUNDERSTORMS WITH HAIL UP TO 2 INCHES AND WINDS TO 70 MPH WILL BE FORMING ALONG AN OUTFLOW BOUNDARY NEAR THE GCK AND DDC TAF SITES INTO THE EVENING. WINDS ON THE NORTH SIDE OF THIS BOUNDARY ARE SOUTHEASTERLY WHILE TO THE SOUTH THEY ARE SOUTHERLY FROM 15 TO 25KTS. OTHER THUNDERSTORMS MAY STAY JUST NORTH OF THE HAYS AREA. THE THUNDERSTORMS WILL BECOME MORE NUMEROUS IN THE EVENING AND ARE EXPECTED TO CONTINUE THROUGH 12Z TUESDAY. YOU CAN EXPECT VFR CONDITIONS EXCEPT AROUND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 83 57 70 / 60 50 60 60 GCK 60 83 55 67 / 60 40 40 40 EHA 58 84 55 69 / 50 30 30 20 LBL 61 85 56 70 / 60 40 40 40 HYS 61 78 57 67 / 50 30 60 70 P28 63 82 62 76 / 60 60 60 90 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN24/06
Hazardous weather outlook, May 5, 11:06 AM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1106 AM CDT MON MAY 5 2008 KSZ045-064-076>078-086-087-061100- NESS-HODGEMAN-HASKELL-GRAY-FORD-SEWARD-MEADE- 1106 AM CDT MON MAY 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE AFTER 4 PM. THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED AFTER 4 PM THIS AFTERNOON. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ043-044-061>063-074-075-084-085-061100- SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON-STEVENS- 1106 AM CDT MON MAY 5 2008 /1006 AM MDT MON MAY 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE AFTER 1 PM. THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL BE NEEDED AFTER 1 PM CDT THIS AFTERNOON. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ030-031-046-061100- TREGO-ELLIS-RUSH- 1106 AM CDT MON MAY 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE AFTER 6 PM. THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED AFTER 4 PM THIS AFTERNOON. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ065-066-079>081-088>090-061100- PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- 1106 AM CDT MON MAY 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE AFTER 7 PM. THESE STORMS WILL PROBABLY NOT BE SEVERE...BUT SMALL HAIL AND GUSTY WINDS UP TO 50 MPH ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED AFTER 7 PM THIS EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Local storm report, May 5, 4:41 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
441 PM CDT MON MAY 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 3 N LAKIN 37.99N 101.27W
05/05/2008 E0.88 INCH KEARNY KS TRAINED SPOTTER
0437 PM HAIL SCOTT CITY 38.48N 100.91W
05/05/2008 E1.00 INCH SCOTT KS PUBLIC
&&
BURGERTLocal storm report, May 5, 4:51 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
451 PM CDT MON MAY 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL SCOTT CITY 38.48N 100.91W
05/05/2008 E1.75 INCH SCOTT KS BROADCAST MEDIA
&&
BURGERTLocal storm report, May 5, 4:53 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
453 PM CDT MON MAY 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 11 NNW EMMERAM 39.12N 99.20W
05/05/2008 E1.00 INCH ELLIS KS PUBLIC
&&
BURGERTSpecial weather statement, May 5, 4:56 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 456 PM CDT MON MAY 5 2008 KSZ084-052245- MORTON- 456 PM CDT MON MAY 5 2008 ...SIGNIFICANT WEATHER ADVISORY FOR MORTON COUNTY... AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF RICHFIELD...MOVING EAST AT 27 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHERN MORTON COUNTY...INCLUDING THE CITY OF RICHFIELD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3738 10156 3715 10156 3714 10203 3737 10203 TIME...MOT...LOC 2156Z 259DEG 24KT 3727 10190 GERARD
Local storm report, May 5, 5:09 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
509 PM CDT MON MAY 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 4 SSW FRIEND 38.19N 100.93W
05/05/2008 E1.75 INCH FINNEY KS PUBLIC
&&
BURGERTLocal storm report, May 5, 5:30 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
530 PM CDT MON MAY 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 15 S SCOTT CITY 38.26N 100.91W
05/05/2008 E1.00 INCH SCOTT KS PUBLIC
&&
JFINCHThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 5:11 AM CDT | Special Weather Statement | DDC | Ness | 49 min |
| May 5, 5:23 AM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness | 52 min |
| May 5, 5:51 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 39 min |
| May 5, 5:58 AM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness, Pawnee, Rush | 47 min |
| May 5, 6:54 AM CDT | Severe Thunderstorm Warning | DDC | Trego | 51 min |
| May 5, 7:15 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 10 min |
| May 5, 7:47 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 43 min |
| May 5, 8:22 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 38 min |
| May 5, 11:08 AM CDT | Areal Flood Warning | DDC | Ellis, Trego | 6 hr |
| May 5, 3:58 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 47 min |
| May 5, 4:07 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny | 38 min |
| May 5, 4:32 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 28 min |
| May 5, 4:36 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 24 min |
| May 5, 4:40 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny | 50 min |
| May 5, 4:54 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness | 51 min |
| May 5, 4:56 PM CDT | Special Weather Statement | DDC | Morton | 49 min |
| May 5, 4:58 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 19 min |
| May 5, 5:00 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 30 min |
| May 5, 5:13 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 47 min |
| May 5, 5:14 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 46 min |
| May 5, 5:22 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Scott | 38 min |
| May 5, 5:53 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Stevens | 52 min |
| May 5, 5:58 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 47 min |
| May 5, 6:28 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 28 min |
| May 5, 6:41 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 49 min |
| May 5, 6:57 PM CDT | Special Weather Statement | DDC | Seward, Stevens | 48 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.